Alert archive / Indiana / Gale Watches in 2011
Gale Watch 6, NWS Northern Indiana
NWS Northern Indiana issued this gale watch at Sep 28, 2011, 4:12 AM EDT. It took effect at Sep 29, 2011, 5:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 28, 2011, 4:12 AM EDT (08:12 UTC)
- In effect from
- Sep 29, 2011, 5:00 PM EDT
- Expired
- Sep 28, 2011, 4:59 PM EDT
- In force
- Issued by
- NWS Northern Indiana
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at Sep 27, 7:26 PM EDT, 8 hours 46 minutes earlier.
Area forecast discussion, Sep 27, 7:26 PM EDT, 8 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 726 PM EDT TUE SEP 27 2011 .AVIATION... STRONG VERTICALLY STACKED UPR LOW SLOWLY WKNG/FILLING AS IT MOVES EAST INTO NWRN INDIANA THIS EVE. HWVR WIDESPREAD SHOWER ACTIVITY STILL CIRCULATION AROUND THE LOW. FLYING CONDITIONS VARYING FROM IFR TO VFR ACROSS THE AREA WITH LOWEST CONDITIONS OCRG IN HEAVIER SHOWERS. SHOWER ACTIVITY SHOULD DIMINISH SOME OVERNIGHT AS LOW CONTS TO WEAKEN AND DIURNAL COOLING DIMINISHES ALREADY WEAK INSTABILITY... BUT EXPECT AT LEAST SCT SHRA WILL PERSIST OVERNIGHT WITH AN INCREASE IN COVERAGE WITH RENEWED DIURNAL HEATING ON WED. WITH SFC LOW EXPECTED TO MOVE EAST ACROSS FAR NRN INDIANA OVERNIGHT AND CONT SLOW WKNG... DECREASING LOW LEVEL WIND FIELDS SHOULD ALLOW SOME LOWERING OF CLOUD DECK OVER THE AREA SO FCST MVFR CONDITIONS TO LOWER TO IFR LATE TNGT AND EARLY WED WITH CONDITIONS IMPROVING DURING THE DAY WITH RENEWED DIURNAL HEATING AND INCRSG WESTERLY FLOW AS LOW LIFTS INTO MI. && .PREV DISCUSSION... /ISSUED 350 PM EDT TUE SEP 27 2011/ SHORT TERM... /TONIGHT THROUGH WEDNESDAY NIGHT/. STUBBORN UPPER LOW WAS BEGINNING TO SHOW SOME HINTS AT DRIFTING EAST...WITH THE CENTER ROUGHLY OVER EXTREME SOUTHERN LAKE MICHIGAN. BAND OF MDT TO LOCALLY RAINFALL CONTINUES TO PIVOT EAST AND NORTH INTO EASTERN INDIANA. WEST OF THIS...ACTIVITY HAS REMAINED RATHER SCATTERED WITH SOME INCREASE IN COVERAGE NOTED ACROSS EASTERN ILLINOIS. DESPITE LOSS OF LIMITED HEATING...COVERAGE MAY CONTINUE TO FILL IN ACROSS THE NORTH AS ANOTHER WEAK DISTURBANCE MOVES THROUGH THE FLOW. WHILE NOT OVERLY OPTIMISTIC ON COVERAGE OF PRECIP TONIGHT HAVE OPTED TO KEEP SCT TO NUMEROUS WORDING AS IS THROUGH 12Z WEDS. UPPER LOW WILL RESIDE OVER THE FORECAST AREA ON WEDS ALLOWING FOR FAVORABLE SETUP FOR CONTINUED DEVELOPMENT OF SHOWERS ACROSS THE AREA. NUMEROUS WORDING HANDLES SCENARIO PERFECTLY SO NO CHANGES WARRANTED. GUIDANCE WANTS TO WARM MUCH OF THE AREA INTO THE LOWER TO MIDDLE 60S ON WEDS. HOWEVER GIVEN A BIT OF A WARM BIAS OF LATE AND LACK OF DECENT SUNSHINE...HAVE OPTED TO STAY A BIT COOLER WITH HIGHS OF AROUND 60. STILL AT LEAST ONE MORE PIECE OF ENERGY TO ROTATE THROUGH WEDS NGT AS THE CIRCULATION DRIFTS INTO WESTERN OHIO BY 12Z THURS. POPS MAY NEED TO BE EXPANDED SOMEWHAT IN LATER FORECASTS BUT CONSIDERING LOW WILL CONTINUE TO FILL IN...WILL HOLD OFF ON ANY CHANGE. LONG TERM... THURSDAY THROUGH TUESDAY... UPPER LOW THAT HAS BEEN WITH US FOR NEARLY A WEEK WILL FINALLY BEGIN TO SHEAR OUT AND EXIT TO THE EAST ON THURSDAY. HOWEVER...STRONG JET ENERGY RESPONSIBLE FOR KICKING FIRST SYSTEM EAST WILL QUICKLY DIVE INTO AREA ON BACKSIDE OF DEPARTING TROUGH AND QUICKLY GENERATE A NEW UPPER LOW OVER THE GREAT LAKES. NUMEROUS STRONG SHORT WAVES LOOK TO REINFORCE THE UPPER LOW AS IT WOBBLES ACROSS THE LAKES AND INTO THE EASTERN CONUS THIS WEEKEND INTO EARLY NEXT WEEK. EACH SHORT WAVE WILL BRING A CHANCE FOR SHOWERS AND ADDITIONAL COLD AIR TO THE REGION THROUGH EARLY SATURDAY BEFORE SYSTEM FINALLY MOVES FAR ENOUGH EAST AND DRIER AIR MOVES IN WITH RIDGING. THIS SHOULD ALLOW FOR A GRADUAL WARMUP WITH TEMPS POSSIBLY GETTING ABOVE NORMAL NEXT WEEK AS ECMWF SHOWS 850MB THERMAL PROFILES IN THE MID TEENS. LIKELY INVERSION MAY KEEP SURFACE TEMPS FROM REACHING FULL POTENTIAL SO HAVE REMAIN CONSERVATIVE FOR NOW WITH MORE OF AN ENSEMBLE IDEA. DIFFERENCES REMAIN WITH RESPECT TO TIMING OF COLD FRONT AND SHORT WAVES. GFS AND SREF REMAIN FASTEST WHILE ECMWF AND NAM12 ARE A LITTLE SLOWER WITH INITIAL WAVE THURSDAY. KEPT LOW CHANCE POPS MORNING WITH HIGHER POPS IN THE AFTERNOON. SECONDARY WAVE THURSDAY NIGHT COUPLED WITH LAKE ENHANCEMENT SHOULD LEAD TO ADDITIONAL SHOWERS. BUMPED POPS TO HIGH CHANCE OVERNIGHT IN NORTH. CYCLONIC FLOW...MOISTURE AND LIFT FRIDAY WARRANTED A CONTINUED UPWARD TREND IN POPS...AGAIN FAVORING NORTH. LOW LEVEL FLOW LOOKS TO BEGIN A GRADUAL SHIFT TO NORTH AND NORTHEAST FRIDAY NIGHT INTO SATURDAY MORNING. THIS SHOULD HELP MOVE ANY RESIDUAL LAKE EFFECT SHOWERS WEST BEFORE DIMINISHING WITH DRIER AIR AND RIDGE MOVING IN. DESPITE AMPLE SUNSHINE DEVELOPING SATURDAY INTO SUNDAY...TEMPS WILL BE VERY COOL WITH COLD POOL OVERHEAD. EARLY FALL SUNSHINE MAY HELP WARM BOUNDARY LAYER AND HELP OFFSET COLD AIR SOMEWHAT BUT KEPT TEMPS IN MID TO UPPER 50S FOR HIGHS. WITH HIGH MOVING IN AN DRY AIRMASS...RADIATIONAL COOLING EXPECTED TO MAX OUT SATURDAY NIGHT DESPITE WARMING ALOFT. SHOULD BE GOOD SETUP FOR FROST. GUIDANCE CURRENTLY IN UPPER 30S TO LOWER 40S. LOWERED THIS A FEW DEGREES FOR NOW BUT CERTAINLY COULD SEE NEED FOR ADDITIONAL LOWERING AND FROST HEADLINES CLOSER TO THE WEEKEND. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...FISHER LONG TERM...LASHLEY AVIATION...JT
Hazardous weather outlook, Sep 27, 4:59 AM EDT, 23 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 459 AM EDT TUE SEP 27 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-280900- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 459 AM EDT TUE SEP 27 2011 /359 AM CDT TUE SEP 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-280900- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 459 AM EDT TUE SEP 27 2011 /359 AM CDT TUE SEP 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT AND A HIGH RISK OF RIP CURRENTS ARE EXPECTED THURSDAY AFTERNOON THROUGH EARLY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 8:21 PM EDT | Special Weather Statement | IWX | White | 9 min |
| Sep 28, 4:17 PM EDT | Special Weather Statement | IWX | Fulton | 28 min |
| Sep 28, 4:59 PM EDT | Gale Warning | IWX | 11 hr | |
| Sep 28, 5:16 PM EDT | Rip Current Statement | IWX | 51 hr | |
| Sep 28, 2:13 PM EDT | River Flood Warning | IWX | Putnam | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.